I've read on the side effects that agitation is a possible side effect - I've only been taking topamax for a week now. I'm currently at 25 mg twice a day... I will be building up to eventually be at 100 mg twice a day... will this side effect go away? Food & smells have been really off too... will this adjust this itself out? The agitation & irritability though has been slightly intense the last 2 days so I'm really hoping this will balance out. I want real experience please not someone posting side effects to the medicine as I've read those already. Thanks. - oh yea - been prescribed this to help prevent seizures
Oh Yes.. Topamax made me stupid and crave non fat milk like it was the best thing in the world. I am not a fan.
Stupidmax is what I call it. Ask if Tenex will work for you. It is labeled for blood pressure, but I get it for off label OCD/SSRI intolerance.
It is hard while you are building up. For me (i was eventually on 250 mg for migraines) every time I increased my dose I had those symptoms for about 2 or 3 days and then would subside until my next increase.I did discuss the anxiety with my Dr. and he prescribed xanax which helped a lot. After I was on a steady dose for a while the agitation/ anxiety would go away. The brain fog was really bad at first. After a while it turned into simple forgetfulness. Forgetting stuff at the grocery store, where I put my keys, stuff like that. I also just stopped sweating. Which can be very dangerous and just plain weird. I also lost abut 1/3 of my hair. It's not common but it can happen and did to me. It is growing back. The taste of food/drink however will remain the same the entire time you are on Topamax no matter what the dose. I am currently almost off Topamax now. 1 more week and I'm finished. It is just as hard coming off this drug as it is going on it.
No one told me that so I'm letting you know. My sense of taste and smell are coming back and I'm starting to sweat like a normal person again. I put up with the side effects for a year because it worked but when it stopped working it was no longer worth it for me. You should level out. Getting there is the hard part.
I'm on it for migraines. For me it stopped controlling my headaches after about 9 months. I do not think it is the same for seizure treatment. (i do know someone who has been taking it for years for seizure control and no problems) As for the HAIR. I'm a hairstylist and it was devastating to lose it. What I learned and what the Dr. Reccomended was take B vitamins every day. Biotin is very important. I take 500mcg a day. Folic acid is also a great supplement. They will help keep your hair in great shape and keep it on your head. The hair loss may or may not effect you but none of those vitamins or supplements are dangerous and can be found in everyday foods. They are a BIG help and got my hair growing back. If I had known, I would have done it as a preventative. Just an FYI I didn't start to lose my hair until I was on 150mg of the topamax.
I've been on Topamax for two months and I still can't stand to smell food, or taste what I eat or drink. Everything tastes sweet. However, I'm really losing weight.
- Topamax Information for Consumers
- Topamax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Topamax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.